MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PEGASUS
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigating engineer, quality assurance & regulatory affairs has determined the following: it can be confirmed that the poor tissue processing quality occurred right after two bottles of ethanol were replaced.And after the problem occurred, the reagents were replaced again, and the processing quality returned to normal.Upon the above information, it can be determined that there were some human errors during the reagent replacement process, which resulted in the ethanol concentration after replacement failing to meet the usage requirements and thus causing poor tissue processing quality.The customer has conducted an internal investigation and has communicated to leica biosystems that they are aware of the underlying issue at hand.The customer has informed their relevant personnel on how to prevent a recurrence of the issue in the future and has declined additional remedial training by leica biosystems at this time.
 
Event or Problem Description
On 05 november 2025, leica biosystems received information from the customer that some patient cases are not diagnosable.No further information regarding the number of undiagnosable cases or patient impact has been provided to the manufacturer to date.On 23 october 2025, leica biosystems received a complaint detailing "under processed biopsy tissue on both retorts.The runs completed with no errors." on 31.October, leica biosystems was informed that the affected samples had been reprocessed.At this time additional information was provided stating that some impacted tissues still had to be diagnosed.On 05 november 2025, leica biosystems received the information from the customer that they unfortunately will have some cases that are not diagnosable.The customer is in the process of determining what cases are not diagnosable, and they will they will inform the leica biosystems technical specialist once they get confirmation from the pathologists.

Brand Name
HISTOCORE PEGASUS
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch
GM 
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai, pudong 20120 6
CH   201206
Manufacturer Contact
sebastian schröder
heidelbergerstr. 17-19
nussloch 69226
GM   69226
6224143611
MDR Report Key23591892
Report Number8010478-2025-00033
Device Sequence Number15997140
Product Code IEO
UDI-Device Identifier04049188216397
UDI-Public(01)04049188216397(11)241105
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHISTOCORE PEGASUS
Device Catalogue Number14048858005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Initial Report FDA Received Date11/19/2025
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown